Alert archive / West Virginia / Flash Flood Warnings in 2012
Flash Flood Warning 30, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 14, 2012, 6:49 PM EDT for Pendleton County, West Virginia; Highland County, Virginia. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 6:49 PM EDT (22:49 UTC)
- Expired
- Jul 14, 2012, 8:10 PM EDT
- In force
- 81 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Highland County, VA, Pendleton County, WV
The radar
The Roanoke radar (KFCX), 181 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
246 WGUS51 KLWX 142249 FFWLWX VAC091-WVC071-150145- /O.NEW.KLWX.FF.W.0030.120714T2249Z-120715T0145Z/ /00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 649 PM EDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL HIGHLAND COUNTY IN WESTERN VIRGINIA... SOUTHWESTERN PENDLETON COUNTY IN EASTERN WEST VIRGINIA... * UNTIL 945 PM EDT * AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED. . FLASH FLOOD PRONE AREAS IMPACTED INCLUDE... ROUTE 220 ALONG STRAIGHT CREEK... SNOWY MOUNTAIN ROAD ALONG DRY RUN... ROUTE 220 AT MOYERS GAP ROAD... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEETER CAMP RUN...BIG RUN...SAWMILL BRANCH...DRY RUN...STRAIT CREEK...BACK CREEK...ELK RUN...HEMLOCK RUN...VANCE RUN...LAUREL FORK...BUCK RUN...MICK RUN...TETER RUN...LITTLE CREEK...SMITH CREEK...HAMMER RUN...PECK RUN...WEST STRAIT CREEK AND FRANK RUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3864 7960 3860 7940 3841 7951 3845 7967 $$ KONARIK
1 follow-up statement
277 WGUS71 KLWX 150010 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 810 PM EDT SAT JUL 14 2012 VAC091-WVC071-150021- /O.CAN.KLWX.FF.W.0030.000000T0000Z-120715T0145Z/ HIGHLAND VA-PENDLETON WV- 810 PM EDT SAT JUL 14 2012 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN PENDLETON AND NORTH CENTRAL HIGHLAND COUNTIES... RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3864 7960 3860 7940 3841 7951 3845 7967 $$ KONARIK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:04 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 3:04 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
304 PM EDT SAT JUL 14 2012
.SYNOPSIS...
A WARM FRONT WILL LIFT NORTH THROUGH THE REGION THIS AFTERNOON AND
EVENING. AN UPPER TROUGH WILL PROGRESS THROUGH THE NORTHERN MID-
ATLANTIC REGION SUNDAY. HIGH PRESSURE BUILDS IN EARLY NEXT
WEEK...BUT A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY. HIGH
PRESSURE IS FORECAST TO RETURN LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
UPPER RIDGE AXIS/SFC HIPRES REMAINS CENTERED OVER THE CAROLINAS. 18Z
SFC ANALYSIS REVEALS A DIFFUSE WARM FRONT OVER CENTRAL VA AND SRN
MD. THIS BOUNDARY IS DEPICTED BY LGT E-NE WINDS/ TEMPS IN THE MID
TO UPPER 70S/ DEWPOINTS IN THE UPPER 60S TO THE NORTH...AND SLY
WINDS/ TEMPS IN THE MID TO UPPER 80S/ DEWPOINTS IN THE LOW 70S TO
THE SOUTH. DIFFERENTIAL HEATING HAS ENHANCED THE TEMP GRADIENT
NEAR THE BOUNDARY OVER THE PAST FEW HRS SINCE BREAKS IN THE CLOUD
COVER HAVE OCCURRED IN THE WARM SECTOR.
PAST SEVERAL RUNS OF THE HRRR AND LOCAL WRF ARW4N/NMM4N HAVE
CONSISTENTLY DEVELOPED CONVECTION ALONG AND SOUTH OF THE BOUNDARY
THIS AFTN IN THE WRN HIGHLANDS...CENTRAL/SRN VA AND SRN MD. WHILE
INITIATION HAS OCCURRED QUICKER THAN MODELS INDICATED...THE
LOCATION SEEMS REASONABLE.
THE MOIST ENVIRONMENT IS SUPPORTIVE OF EFFICIENT RAINFALL
PRODUCERS AND HI-PRECIP RATES...WITH A DEEP WARM CLOUD LAYER AND
PWATS OVER 2 INCHES. A FLASH FLOOD WATCH WAS ISSUED FOR THE
CENTRAL FOOTHILLS...SHENANDOAH VLY AND POTOMAC HIGHLANDS THRU
MIDNIGHT...WHERE COVERAGE AND POTENTIAL FOR STORM TRAINING SHOULD
BE GREATEST. DECIDED NOT TO EXPAND FF WATCH EWD INTO THE CITIES AS
COVERAGE OF STORMS IS EXPECTED TO BE LOWER AND FLASH FLOOD THREAT
MORE LOCALIZED.
THE WARM FRONT WILL GRADUALLY LIFT NWD THRU THE NRN HALF OF THE CWA
THIS EVE. SHOWERS AND STORMS WILL EVENTUALLY EXPAND NEWD INTO THE
CITIES DURING THE ERY EVE. WITH THE LOSS OF DAYTIME HEATING AND LACK
OF ORGANIZED LIFT...ACTIVITY IS EXPECTED TO DIMINISH LATE THIS EVE.
TRIED TO KEEP THE FCST DRY LATE TNGT/ERY SUN MRNG...BUT A STRAY
SHOWER OR STORM CANNOT BE RULED OUT IN THIS TROPICAL AIRMASS...
ESPECIALLY NEAR THE MASON-DIXON LINE AND ALLEGHENY FRONT.
ON SUN...THE REGION WILL BE SITUATED ON THE NRN PERIPHERY OF THE
UPPER RIDGE AND DOWNSTREAM OF A SHORTWAVE TROUGH THAT WILL BE MOVING
OVER THE GREAT LAKES REGION. MAX TEMPS IN THE LOW TO MID 90S AND
DEWPOINTS IN THE LOW 70S WILL YIELD A MODERATE AMT OF INSTABILITY
DURING THE AFTN. 12Z MODELS HAVE TRENDED SLIGHTLY SLOWER AND
FARTHER NORTH WITH THE SHORTWAVE TROUGH. LOCATION AND TIMING OF
INGREDIENTS FOR A SEVERE TSTM EPISODE IS IN QUESTION AS LIFT
ASSOCIATED WITH THE TROUGH MAY REMAIN NORTH OF THE AREA AND COME
AFTER THE PEAK DAYTIME HRS. WILL STILL MENTION OUTSIDE THREAT IN
HWO...AND FOCUS THREAT MAINLY OVER THE NRN CWA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUN NGT...CDFNT WILL CONT SLIDING ACRS CWA...WITH SHWRS/TSTMS
GRADUALLY DIMINISHING IN STRENGTH AND CVRG. ULVL RIDGE TAKES HOLD
BY MON...TRIGGERING SVRL DAYS OF MUCH ABV NRML TEMPS. MAXIMA SHUD BE
IN 90S MON/TUE...WITH MINIMA MOSTLY IN 70S. DAILY RECORD HIGH
MINIMUM TEMPS MAY BE THREATENED AT THE CLIMATE SITES...AND HEAT
HEADLINES MAY BE WARRANTED FOR SOME AREAS. CHC FOR CNVCTN IN
VICINITY OF AFOREMENTIONED CDFNT...BUT 12Z GUIDANCE PUSHES THIS
FEATURE FURTHER S INTO SRN VA...SO FCST FOR CWA IS DRY MON/TUE.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RIDGE WILL FLATTEN SLIGHTLY WED AS ULVL SHRTWV TROF DIGS THRU NEW
ENGLAND. A CDFNT WILL APPROACH WED AND MOVE THRU BY WED NGT. S OF
FRONT...MOIST ATMOSPHERE AND HOT TEMPS MAY AGAIN WARRANT HEAT
HEADLINES FOR SOME AREAS...ESPECIALLY E OF BLUE RIDGE. WITH TEMPS
WELL INTO 90S...SBCAPE VALUES SHUD REACH AOA 2000 J/KG WED
AFTN...AND SHEAR WILL INCR. TSTMS SHUD DVLP ALONG/AHEAD OF FRONT AND
MOVE ACRS CWA...AND SOME MAY BE SVR. LIMITING FACTORS WILL BE DECENT
CAP...AND RATHER MODEST FORCING...WITH BEST DYNAMICS RMNG WELL N OF
MID-ATLC. STILL SOME MODEL DISAGREEMENT IN HOW FAST THIS SYSTEM WILL
EXIT CWA...WITH LATEST GUIDANCE PROPOSING FASTER SOLN/DRIER THU.
FOR NOW...WILL HOLD ONTO LOW POPS THRU THU...BEFORE HIPRES BUILDS
IN. AFTER FROPA...TEMPS WILL MODERATE TO SLIGHTLY ABV NRML FOR THE
LATTER PORTIONS OF WK.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FOR THIS AFTERNOON AND EVENING...SHOWERS AND THUNDERSTORMS MAY
BRIEFLY REDUCE CIGS TO MVFR LEVELS. OCCASIONAL VSBY REDUCTIONS TO
5SM OR BELOW ARE POSSIBLE IN HEAVIER SHOWERS AND STORMS.
OVERNIGHT...RH LEVELS WILL REMAIN HIGH WITH PATCHY FOG POSSIBLE
AT CHO...IAD AND MRB. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ARE POSSIBLE TOMORROW AFTERNOON AS A FRONT REMAINS NEAR THE AREA.
VSBY/CIG RESTRICTIONS MAY PERSIST THRU SUN NGT WITH SCT/NUM
SHWRS/TSTMS SLOWLY DIMINISHING...BUT BOUNDARY LYR RMNG NEARLY
SATURATED. HIGH PRESSURE SHUD CREATE VFR CONDS MON/TUE. A COLD
FRONT IS PROGGED TO MOVE THRU TERMINALS WED...BRINGING WITH IT
ANOTHER CHC OF SHWRS/TSTMS AND PTNL FOR FLIGHT RESTRICTIONS.
&&
.MARINE...
WARM FRONT THIS AFTN NEAR THE MID TIDAL POTOMAC RVR AND CENTRAL MD
PORTION OF THE CHSPK BAY. SLY FLOW HAS BACKED OUT OF THE NORTHEAST
IMMEDIATELY PRECEDING THE FRONT...FOLLOWED BY SLY FLOW IN WARM
SECTOR. MAIN CONCERN THRU THE EVE WILL BE GUSTY WINDS...LIGHTNING
AND POOR VISIBILITIES IN TSTMS. SPECIAL MARINE WRNGS...WHICH WAS
ALREADY ISSUED FOR SRN ZONES...MAY BE NECESSARY FARTHER NWD LATER
TDA.
SLY WINDS WILL LIKELY CHANNEL UP THE BAY TNGT...RESULTING IN LOCALLY
HIGHER GUSTS TO 15 KT.
MORE SHOWERS AND STORMS ARE EXPECTED SUN AFTN AS A TROUGH APPROACHES
FROM THE NW. SHOWERS AND STORMS WILL BE ACCOMPANIED BY HVY
DOWNPOURS...LIGHTNING AND LOCALLY GUSTY WINDS.
NO STRONG SYNOPTIC WINDS FCST FOR NEXT WEEK...SO NO NON-CNVCTV
HEADLINES ANTICIPATED. SHWRS/TSTMS WILL CONT INTO SUN NGT AS CDFNT
CROSSES WATERS. DRIER CONDS MON/TUE...BUT ADDITIONAL TSTMS PSBL WED
WITH ANOTHER FROPA.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ025>031-
036>040-503-504.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050-055-
501>506.
MARINE...NONE.
&&
SYNOPSIS...KLEIN/KONARIK
NEAR TERM...KLEIN
SHORT TERM...KONARIK
LONG TERM...KONARIK
AVIATION...KLEIN/KONARIK/CJL
MARINE...KLEIN/KONARIKHazardous weather outlook, Jul 14, 1:55 PM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 155 PM EDT SAT JUL 14 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 151000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 155 PM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. STORMS WILL PRODUCE HEAVY DOWNPOURS...WITH POTENTIAL FOR LOCALIZED FLASH FLOODING. A FEW STORMS WILL PRODUCE GUSTY WINDS AS THEY MOVE OVER THE WATERS. SPECIAL MARINE WARNINGS MAY BE NECESSARY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING MAY PRODUCE DAMAGING WINDS...MAINLY ACROSS NORTHERN MARYLAND. HEAT AND HUMIDITY WILL INCREASE EARLY NEXT WEEK...AND HEAT INDICES MAY EXCEED 100 DEGREES EACH AFTERNOON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-151000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 155 PM EDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. STORMS WILL PRODUCE HEAVY DOWNPOURS...AND A FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF THE POTOMAC HIGHLANDS... SHENANDOAH VALLEY...AND CENTRAL VIRGINIA FOOTHILLS. ELSEWHERE... LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING MAY PRODUCE DAMAGING WINDS...MAINLY ACROSS NORTHERN MARYLAND. HEAT AND HUMIDITY WILL INCREASE EARLY NEXT WEEK. HEAT INDICES MAY EXCEED 100 DEGREES ACROSS NORTHERN VIRGINIA EAST OF THE BLUE RIDGE EACH AFTERNOON MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 14, 5:16 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 516 PM EDT SAT JUL 14 2012 DCZ001-MDZ009-013-VAZ053-054-142215- MONTGOMERY MD-DISTRICT OF COLUMBIA DC-PRINCE GEORGES MD-FAIRFAX VA- ARLINGTON/FALLS CHURCH/ALEXANDRIA VA- 516 PM EDT SAT JUL 14 2012 ...SHOWERS WITH HEAVY RAIN TO AFFECT THE DISTRICT OF COLUMBIA... ARLINGTON...MONTGOMERY...PRINCE GEORGES AND FAIRFAX COUNTIES... AT 516 PM EDT...SHOWERS PRODUCING HEAVY RAIN WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST OF CHELTENHAM TO SPRINGFIELD... MOVING NORTH AT 5 MPH. LOCATIONS IMPACTED INCLUDE NORTH SPRINGFIELD...NATIONAL HARBOR...OXON HILL...RAVENSWORTH...FOREST HEIGHTS...CAMP SPRINGS...ANDREWS AFB... LINCOLNIA...ALEXANDRIA AND ANNANDALE. HEAVY RAIN WITH THESE SHOWERS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE. && LAT...LON 3867 7671 3871 7724 3900 7736 3901 7675 TIME...MOT...LOC 2116Z 168DEG 4KT 3877 7685 3879 7719 KONARIK
Special weather statement, Jul 14, 5:50 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT SAT JUL 14 2012
VAZ055>057-142230-
KING GEORGE VA-STAFFORD VA-SPOTSYLVANIA VA-
550 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM TO AFFECT KING GEORGE...STAFFORD AND
SPOTSYLVANIA COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
WHITE OAK...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE POTOMAC CREEK AND AQUIA CREEK.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE PASSED.
&&
LAT...LON 3833 7759 3846 7734 3843 7731 3839 7730
3835 7728 3834 7723 3822 7712 3819 7726
3824 7725 3824 7727 3822 7729 3823 7730
3824 7735 3815 7748
TIME...MOT...LOC 2150Z 247DEG 6KT 3827 7739
KONARIKSpecial weather statement, Jul 14, 6:07 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT SAT JUL 14 2012
VAZ037>039-050-051-056-142245-
ORANGE VA-GREENE VA-CULPEPER VA-MADISON VA-ALBEMARLE VA-
SPOTSYLVANIA VA-
607 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORMS TO AFFECT ORANGE...GREENE...CULPEPER...
MADISON...ALBEMARLE AND SPOTSYLVANIA COUNTIES...
AT 607 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTH OF EARLYSVILLE TO 2 MILES SOUTH OF
MADISON RUN TO 2 MILES NORTH OF GLENORA...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE ORANGE...STANARDSVILLE AND MADISON.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS
MAY EXCEED ONE INCH IN A SHORT PERIOD OF TIME.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3802 7775 3804 7775 3810 7783 3811 7796
3815 7809 3813 7813 3813 7821 3809 7823
3805 7861 3838 7850 3844 7797 3833 7761
3800 7762 3799 7764
TIME...MOT...LOC 2207Z 207DEG 14KT 3813 7849 3817 7814
3812 7778
KONARIKSpecial weather statement, Jul 14, 6:16 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 616 PM EDT SAT JUL 14 2012 VAZ025-036-037-142300- NELSON VA-ALBEMARLE VA-AUGUSTA VA- 616 PM EDT SAT JUL 14 2012 ...STRONG THUNDERSTORMS TO AFFECT NELSON...ALBEMARLE AND AUGUSTA COUNTIES... AT 616 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF STAUNTON ARPT TO 2 MILES EAST OF FISHERSVILLE...MOVING EAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE LYNDHURST...CRIMORA...AFTON AND CROZET. THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF OVER 1 INCH ARE POSSIBLE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. && LAT...LON 3815 7867 3789 7875 3808 7902 3830 7890 TIME...MOT...LOC 2216Z 292DEG 6KT 3826 7882 3810 7892 KONARIK
Special weather statement, Jul 14, 6:19 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 619 PM EDT SAT JUL 14 2012 VAZ053-054-142300- FAIRFAX VA-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA- 619 PM EDT SAT JUL 14 2012 ...SHOWER WITH HEAVY RAIN TO AFFECT ARLINGTON...FAIRFAX COUNTY... AT 619 PM EDT...A SHOWER PRODUCING HEAVY RAIN WAS LOCATED OVER WEST SPRINGFIELD...MOVING NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE FRANCONIA...SPRINGFIELD...THE I395 AND I495 INTERCHANGE...LINCOLNIA...ANNANDALE...LAKE BARCROFT AND ALEXANDRIA. HEAVY RAIN WITH THIS SHOWER WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF OVER 1 INCH IN A SHORT PERIOD OF TIME ARE POSSIBLE. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS SHOWER. && LAT...LON 3897 7725 3886 7704 3871 7713 3876 7733 TIME...MOT...LOC 2219Z 205DEG 4KT 3877 7720 KONARIK
Special weather statement, Jul 14, 6:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 PM EDT SAT JUL 14 2012
VAZ503-504-WVZ505-506-142315-
EASTERN HIGHLAND VA-EASTERN PENDLETON WV-WESTERN HIGHLAND VA-
WESTERN PENDLETON WV-
632 PM EDT SAT JUL 14 2012
...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND...EASTERN
PENDLETON...WESTERN HIGHLAND AND WESTERN PENDLETON COUNTIES...
AT 632 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
BLUE GRASS...MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE HARPER AND MOYERS.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL AMOUNTS OF UP
TO TWO INCHES CAN BE EXPECTED.
WIND GUSTS OF 40 TO 50 MPH CAN ALSO BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3856 7967 3857 7967 3859 7966 3872 7936
3845 7927 3845 7964 3855 7968
TIME...MOT...LOC 2232Z 256DEG 6KT 3853 7955
KONARIKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:44 AM EDT | Flash Flood Watch | LWX | Grant, Hampshire, Hardy, Mineral, Pendleton | 10 hr |
| Jul 14, 2:46 PM EDT | Special Weather Statement | LWX | Pendleton | 44 min |
| Jul 14, 6:32 PM EDT | Special Weather Statement | LWX | Pendleton | 43 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | LWX | Mineral | 43 min |
| Jul 14, 1:57 PM EDT | Special Marine Warning | LWX | 93 min | |
| Jul 14, 2:07 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 14, 3:26 PM EDT | Special Marine Warning | LWX | 94 min | |
| Jul 14, 3:31 PM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 44 min |
| Jul 14, 4:07 PM EDT | Flash Flood Warning | LWX | Augusta, Rockingham, City of Harrisonburg | 3 hr |
| Jul 14, 4:12 PM EDT | Special Weather Statement | LWX | Highland | 48 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | LWX | King George | 86 min |
| Jul 14, 4:46 PM EDT | Special Weather Statement | LWX | Rockingham, City of Harrisonburg | 44 min |
| Jul 14, 4:50 PM EDT | Flash Flood Warning | LWX | Rockingham, City of Harrisonburg | 3 hr |
| Jul 14, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham, City of Harrisonburg | 34 min |
| Jul 14, 5:16 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 59 min |
| Jul 14, 5:50 PM EDT | Special Weather Statement | LWX | City of Fredericksburg | 40 min |
| Jul 14, 5:59 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 46 min |
| Jul 14, 6:03 PM EDT | Flash Flood Warning | LWX | Spotsylvania, Stafford, City of Fredericksburg | 3 hr |
| Jul 14, 6:07 PM EDT | Special Weather Statement | LWX | Greene, Orange, Spotsylvania | 38 min |
| Jul 14, 6:16 PM EDT | Special Weather Statement | LWX | City of Waynesboro | 44 min |
| Jul 14, 6:19 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 41 min |
| Jul 14, 6:38 PM EDT | Flash Flood Warning | LWX | Albemarle, Greene, Madison, Orange | 3 hr |
| Jul 14, 6:53 PM EDT | Flash Flood Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford, City of Fredericksburg | 3 hr |
| Jul 14, 6:59 PM EDT | Special Weather Statement | LWX | Culpeper, Fauquier, Madison, Rappahannock | 46 min |
| Jul 14, 7:16 PM EDT | Special Weather Statement | LWX | Albemarle, City of Charlottesville | 44 min |
| Jul 14, 7:44 PM EDT | Special Weather Statement | LWX | Fauquier | 46 min |
Nearby
Flash Flood Warnings in West Virginia, 2012Flash Flood Warnings in Virginia, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.